Discussions that mention paxil

Men's Health board


I didn't carefully go through each of the posts, but Joe have you ever been on an SSRI or anti-depreseant?? I wanted to give everyone a heads up on some experiences I have had taking anti-depressants.
I have taken anti-depressants for the past 10 years. I was off of them about a year and then restarted Paxil which I am tapering off.
I believed the "pushers" of the meds that I had a chemical imbalance. That it was genetic.

So I popped them for many years. In some ways it did help.

It desensitized my brain. It helped my brain and emotions quiet. I wasn't low and I wasn't high in emotions.
Well years pass and I go to the doctor for fatigue. He draws my blood and my testosterone is low. I started the shots which helped me greatly with fatigue but I was wondering what happened to that part of Pat that enjoyed the thought of a delicious cake, the appetite for Thai food, the appetite for sex.
It all diminished.

As we all know the effects of Tylenol to the liver have shown people who take it on a regular basis have liver problems. For many the daily popping of an SSRI (anti-depressant) have caused a desenitisation in the brain.

The body is very complicated, and it is currently not understood what is causing these persistent side effects. Most likely the side effects are a consequence of persistently altered cerebral gene expression caused by the drugs. For example, we know that SSRIs have an effect on the hypothalamus in the brain, which controls hormonal pathways, and the amygdala, which is involved in sexual and emotional behavior. But the extent of alterations caused by SSRIs is still largely unknown. The reason why most recover immediately after quitting, but some don't for years, is still not known.


If you know someone who has taken them please caution them. Try a natural approach, exercise, get therapy and prayer. I am now trying to find answers on how to get my brain back and hormones back. My motivation and pleasure in life has seriously decreased!

The sexual side effects of Selective Serotonin Reuptake Inhibitors (SSRIs) do not always go away after quitting, and can last a long time after discontinuance. This condition is sometimes called Post SSRI Sexual Dysfunction (PSSD), and can persist indefinitely after stopping the antidepressant. Keep the faith!